Alert archive / Arizona / Freeze Warnings in 2007

Freeze Warning 1, NWS Flagstaff, AZ

June 6, 2007Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this freeze warning at Jun 6, 2007, 9:09 PM MST for Coconino County, Navajo County, Arizona. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 9:09 PM MST (04:09 UTC)
Expired
Jun 7, 2007, 7:00 AM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4925 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this freeze warning went out at Jun 6, 8:00 PM MST, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 6, 8:00 PM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED WATCHES/WARNINGS/ADVISORIES
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
800 PM MST WED JUN 6 2007

.SYNOPSIS...A DRY LOW PRESSURE SYSTEM WILL PRODUCE WINDY AND GUSTY
SOUTHWEST WINDS ACROSS MOST AREAS OF NORTHERN ARIZONA EARLY THIS
EVENING. WINDS WILL DECREASE LATE THIS EVENING AND TAPER OFF
OVERNIGHT. TEMPERATURES WILL RUN SEVERAL DEGREES BELOW NORMAL
TONIGHT THROUGH TOMORROW NIGHT. INTO THE WEEKEND...EXPECT SEASONABLE
TEMPERATURES AND BREEZY AFTERNOON WINDS WITH NO PRECIPITATION
EXPECTED.

&&

.DISCUSSION...A STRONG AND BROAD TROUGH OF LOW PRESSURE OVER THE
NORTHWEST UNITED STATES WILL KEEP STRONG WINDS OVER NORTHERN ARIZONA
THROUGH THE EARLY EVENING HOURS. DURING THIS TIME...WINDS WILL
REMAIN AROUND 20 TO 35 MPH WITH GUSTS UP TO 50 TO 60 MPH ACROSS
PORTIONS OF NORTHERN ARIZONA. AS A RESULT...A HIGH WIND WARNING
REMAINS IN EFFECT THIS EVENING UNTIL 8 PM FOR OUR EASTERN ZONES AND
A WIND ADVISORY IS IN EFFECT UNTIL 8 PM FOR THE REST OF THE CWA. A
RED FLAG WARNING IS ALSO IN EFFECT UNTIL 7 PM FOR ALL OF NORTHERN
ARIZONA DUE TO VERY DRY CONDITIONS COMBINED WITH THE STRONG WINDS.
THE HIGH WINDS COULD CAUSE AREAS OF BLOWING DUST...REDUCING
VISIBILITIES AT TIMES AND MAKING DRIVING CONDITIONS DIFFICULT.
TEMPERATURES TONIGHT WILL RUN SEVERAL DEGREES BELOW NORMAL AND SOME
PLACES COULD FALL BRIEFLY BELOW FREEZING.

FOR THURSDAY THROUGH THE WEEKEND...EXPECT BELOW NORMAL TEMPERATURES
AGAIN ON THURSDAY ALONG WITH BREEZY CONDITIONS. TEMPERATURES COULD
FALL BELOW FREEZING AGAIN THURSDAY NIGHT FOR A FEW PLACES AND A
FREEZE WARNING MAY BE NEEDED. AS THE TROUGH MOVES
EASTWARD...TEMPERATURES WILL RECOVER TO NEAR NORMAL READINGS ON
FRIDAY. A WEAK UPPER LEVEL TROUGH OVER THE SOUTHWEST UNITED STATES
WILL BRING SOUTHWEST FLOW TO NORTHERN ARIZONA BY FRIDAY
EVENING...RESULTING IN BREEZY AFTERNOONS AND SEASONABLE TEMPERATURES
THROUGH THE WEEKEND WITH NO PRECIPITATION EXPECTED.

BY MONDAY...GFS DEPICTS AN UPPER LEVEL LOW OVER NORTHERN BAJA AND
MOVES IT OVER SOUTHEAST AZ BY WEDNESDAY. THIS COULD BRING SOME
CLOUDINESS AND A SLIGHT CHANCE FOR SOME SHOWERS OVER THE EASTERN CWA
EARLY NEXT WEEK.

DDV

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT SOUTHWEST WINDS OF 20-35
KTS WITH GUSTS OF 40 TO 55 KTS THIS EVENING. THE STRONGEST WINDS CAN
BE EXPECTED FROM KINW EASTWARD. AREAS OF BLOWING DUST WITH
VISIBILITIES RANGING BELOW 3 MILES WILL ACCOMPANY STRONG WINDS
THROUGH THE LITTLE COLORADO RIVER VALLEY. WINDS WILL GRADUALLY
DECREASE AFTER 00Z...BECOMING LIGHT AND VARIABLE BY 12Z THURSDAY.
MOSTLY CLEAR SKIES AND LIGHTER WINDS CAN BE EXPECTED THURSDAY...WITH
WEST TO SOUTHWEST WINDS OF 10 TO 20 KTS EXPECTED IN MOST AREAS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

DJO

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

1) WIND ADVISORY FOR AZ ZONES 11/13/14/16/17/40 UNTIL 10 PM MST.
&&
Hazardous weather outlook, Jun 6, 10:40 AM MST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1040 AM MST WED JUN 6 2007

AZZ004>018-037>040-070700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1040 AM MST WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

STRONG AND GUSTY SOUTHWEST WINDS WILL OCCUR ACROSS NORTHERN ARIZONA
TODAY WITH SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS FROM 55 TO 65 MPH
IN THE HIGH WIND WARNING AREA AND 20 TO 35 MPH GUSTING TO AROUND 50
MPH IN THE ADVISORY AREA. A HIGH WIND WARNING HAS BEEN ISSUED FOR
PLACES FROM WINSLOW EAST INCLUDING THE CHUSKA AND WHITE MOUNTAINS
AND THE EASTERN MOGOLLON RIM UNTIL 8 PM MST TONIGHT WITH A WIND
ADVISORY UNTIL 8 PM MST TONIGHT FOR THE REMAINDER OF NORTHERN
ARIZONA...SEE PRODUCT PHXNPWFGZ FOR DETAILS. AREAS OF BLOWING DUST
WITH SIGNIFICANT REDUCTIONS IN VISIBILITIES ARE ALSO EXPECTED NORTH
AND EAST OF THE MOGOLLON RIM TO THE FOUR CORNERS REGION.

IN ADDITION...A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTHERN
ARIZONA TO ACCOUNT FOR THE STRONG WINDS AND LOW RELATIVE HUMIDITIES
ANTICIPATED...SEE PRODUCT PHXRFWFGZ FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO WEATHER HAZARDS ARE EXPECTED.

TC/BOHLIN

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:01 PM MSTWind AdvisoryFGZApache, Coconino, Navajo119 min
Jun 7, 10:02 AM MSTFreeze WarningFGZApache, Coconino, Navajo21 hr

Nearby

Freeze Warnings in Arizona, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.